MAUDE Adverse Event Report: CARDINAL HEALTH STR THOR CATH 28FR; CATHETER AND TIP, SUCTION

CARDINAL HEALTH STR THOR CATH 28FR; CATHETER AND TIP, SUCTION
Model Number 8888570549
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code Pulmonary Emphysema (1832)
Type of Reportable Event Serious Injury
Event or Problem Description
The customer reported that during the thoracic surgery incident, a chest tube was inserted.Unfortunately, the tube collapsed, rendering it ineffective and posed a life-threatening situation for the patient.In more detail, the customer reported that in the last two months and from their patient's outcome, they observed a possible chest drainage system disorder.During the thoracic procedure, they developed serious subcutaneous emphysema at early postoperative time.There was a normal drainage system movement without an air leak during respiration and emphysema was present.When they put suction at the system, a serious air leak was present.The patient had serious complications and prolonged hospitalization.
 
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Additional Manufacturer Narrative
A photo sample was received for the investigation.The device history record was reviewed and indicated that the product was released accomplishing all quality standards.Upon a visual evaluation of the photo sample, the reported issue was confirmed; the tubing was kinked.A root cause analysis indicated that this occurred due to user error.If a physical sample is received at a later date, this complaint will be reopened for further investigation.

Brand Name
STR THOR CATH 28FR
Common Device Name
CATHETER AND TIP, SUCTION
Manufacturer (Section D)
CARDINAL HEALTH
777 west street
mansfield MA 02048
Manufacturer (Section G)
CARDINAL HEALTH
sragh industrial estate, co, t
offaly 22500
EI   22500
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key18646767
Report Number9611018-2024-00006
Device Sequence Number12526559
Product Code JOL
UDI-Device Identifier10884521050846
UDI-Public10884521050846
Combination Product (Y/N)N
Initial Reporter CountryGR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model Number8888570549
Device Catalogue Number8888570549
Device Lot Number22D059FHX
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer01/15/2024
Initial Report FDA Received Date02/05/2024
Supplement Report FDA Received Date03/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Patient SexUnknown